Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

What is the treatment for anxiety,PTSD,night terrors and panic disorder?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 947 Questions
I have been dealing with severe anxiety, PTSD, night terrors, and panic disorder to name a few. I am on 1mg Klonopin I can take 3 times a day as needed but wanted to see if I could use that for the generalized anxiety and then add another medication for the breakthrough panic attacks? My boss fired me a week ago and things have gotten really bad to the point where I'm having these uncontrollable panic attacks that last for a long time and then they come back. I know some people's psychiatrists will add something like Ativan for the really bad attacks...I also just put on Provigil for Narcolepsy and the Klonopin will not help me sleep a wink,
Posted Sat, 1 Feb 2014 in Mental Health
Answered by Dr. Manisha Gopal 2 hours later
Brief Answer: Go for better drugs for your illness. Detailed Answer: Hello and welcome to HCM! I have read your question and your concerns are regarding generalised anxiety, panic attacks, narcolepsy. You also have ADHD. You have been on clonopin; but now it doesn't seem to be giving you the desired results. Well, even though you want to continue with clonopin, I have different opinion, I think there are many better alternatives : like venalafaxine, paroxetine ...which can just control GA and also put a full stop on panic attacks. These drugs are SNRIs and your doctor would know about them, some like Venlafaxine are also used in narcolepsy managment. They are better compared to clonopin - 1. non addicting, 2. do not loose efficacy over time 3. and treat the illness , not just symptomatic managers like clonopin. I would start you on one of these drugs rather than adding another antianxiety drug with clonopin. If needed zolpidem may be used for sleeping issues, as they are non addicting and maintain effect even for long time use. I have seen excellent response with them in my patients. I would suggest that you should meet your doctor and talk about changing your drugs. Also, I do not know if you have got thyroid levels or not, but it is a common disorder seen along with psychiatric problems...when managed , there are very good results. Hope the reply is useful. Feel free to ask for more clarifications Dr. Manisha Gopal MD psychiatry
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor